MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number N/A
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received 36 introcan safety pur 20g, 1.1x32mm-eu in original closed packaging.20 samples were subjected to a visual examination.We detected no damages or manufacturing faults.The 20 samples were taken to a visual examination according to test plan.Nominal clip position: both arms of the safety clip must be sitting in the groove of the housing.Actual: the clips of the samples are in the right position of the cannula housing.We detected no damages or manufacturing faults at the capillary housings.Furthermore 20 samples were taken to a funcktion test, the safety clip functional was tested according to the test plan.Nominal: pull out the needle hub about 5mm, rotate it 90°.Place and hold the housing firmly on a table, while the other hand is to pull the needle with clip completely out of the housing.The needle clip must be blocked and to test this, push the needle on a stretched rubber glove.The needle tip must not puncture through the glove.Actual: we detected no function faults at the samples.A resistance during withdrawing the cannula out of the capillary housing (for example due to a hooking of the clip at the raw cannula) was not detected on the tested samples.The special feature of a self-activating saftey clip is given.After pushing the needle on a stretched rubber glove the needle did not puncture through the glove.In addition the 20 samples were taken fot a visual examination again.At the clip or at the capillary housing no damages were detected.The tested samples are within our specifications.We have informed our manufacturing departement accordingly.The complained samples have been forwarded to our manufacturing site for evaluation.A follow-up report will be provided after the review of the batch and manufacturing records and statement are available.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in spain): security system doesn´t work propertely.
 
Additional Manufacturer Narrative
Exemption number e2016018.(b)(4) (importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).The complained samples were forwarded to our manufacturing site for evaluation: the returned unused samples were checked and tested.No clip function failure was found.There was no rough surface/ dented mark observed on cannula surface and no clip deformation.Device history record review showed no deviation at in-process and final control inspection.The complaint batch passed visual inspection and clip functional test.The tested samples are within our specifications.No faults were detected.Therefore this complaint is not confirmed.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).This follow up report is being filed to correct the branding, product code, and 510(k) information that was entered on the initial mdr in sections d1, d2, and g5.This report was filed for item number, 4251644-01, which is not sold in the united states, however a similar item number, 4251644-02, is sold in the united states by b.Braun medical, inc.The 510(k) has been updated to reflect a 510(k) that item 4251644-02 has been cleared under.Note: b.Braun is aware that the listed exemption has been withdrawn, however since the initial mdr report was filed under this exemption, the follow up is also being filed under the exemption.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key8370318
Report Number9610825-2019-00038
Device Sequence Number2398458
Product Code FOZ
UDI-Device Identifier04046964398971
UDI-Public(01)04046964398971(17)230901(10)18K16G8301
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2019
Report Date (Section F) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberN/A
Device Catalogue Number4251644-01
Device Lot Number18K16G8301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/26/2019
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer07/02/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/01/2019
02/01/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/21/2019
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/02/2019